MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r5ad1a.Additional information was requested and the following was received: was the device locked on tissue with the jaws closed? yes if yes, how was the device removed? using manual unlocking, and pressing the unlock button again.What troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? first we tried to press the trigger simultaneously with the release button, it didn¿t open the jaw.Because it was in a large vessel near the liver, it was not possible to manipulate it so that this vessel was not ruptured.We then opted for manual unlocking.The device didn¿t open his jaw.Again we pressed the trigger and then pressed the unlock button and finally the jaw opened.Did the jaws eventually open? yes, after what is described above.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with no reload.The manual override door out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, the device was noted to be nonfunctional.In order to evaluate the condition of the internal components the device was disassembled.Upon disassembling, evidences of corrosion were noted on the motor.No functional testing could be performed due to the returned condition of the motor.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.One possible cause for this condition may be the exposure of cleaning solution.The device opened and closed without any difficulties noted.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the stapler stapled, cut, but did not open the jaw.Used the mechanical safety release of the stapler.The procedure was completed successfully without delay and no patient consequence.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11405746
Report Number3005075853-2021-01222
Device Sequence Number4275067
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberPCE45A
Device Catalogue NumberPCE45A
Device Lot NumberR94Z1Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/03/2021
Patient Sequence Number1